Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

IV drug user of diluadid, experiencing symptoms similar to cotton fever. Could I have Sepsis ?

I am an IV drug user of diluadid. I am currently experiencing symtpms similar to cotton fever though I always use clean needles and cottons, and sanitize my spoon before each use. I have had high fever, chills, uncrontoled muscle spasms which render me unable to move. It occurs spontaniously with little warning, lasting an hour to 2 hours. I had a fever of 103.6F and a heart rate of 134BPM about 1 1/2 hours ago and took a IM injection of dexamethasone to bring my fever down. It has steadily dropped down to 103, 102.3 and 101F (most current, approx 5 minutes ago). I am concerned I may have sepsis . I have been sick for a while and just started taking amoxicillin 500mg, prescribed every 8 hours, 3X a day for 10 days). This presription was obtained from a family member. I am afraid to go to the ER because of my tract marks and if it is sepsis they will want to keep me. How many days do they typically keep someone with sepsis? And could my symtoms be that of something else? Thanks
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Infectious Diseases Specialist 's  Response
You definitely need to stop taking the corticosteroids. Need some urgent blood investigations viz. BACTEC Blood aerobic/anaerobic cultures, sepsis marker life procalcitonin may help, Widal test and other routine investigations like Leucocyte count. Treatment of sepsis depends on the immunity level and strict infection control. Patient recover with correct guidance. Your symtoms could be other diseases also.
Answered: Tue, 1 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor